Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 385, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 16, 2020, 3:40 PM CDT for 4 counties in Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2020, 3:40 PM CDT (20:40 UTC)
- Expired
- Aug 16, 2020, 4:16 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Kemper County, MS, Lauderdale County, MS, Neshoba County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:14 PM CDT | TSTM WND DMG | 1 Nw Meridian, MS | TREE DOWN ON A CAR ALONG 36TH AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290
WUUS54 KJAN 162040
SVRJAN
MSC069-075-099-101-162145-
/O.NEW.KJAN.SV.W.0385.200816T2040Z-200816T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
340 PM CDT Sun Aug 16 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Newton County in east central Mississippi...
Southern Kemper County in east central Mississippi...
Southeastern Neshoba County in east central Mississippi...
Lauderdale County in east central Mississippi...
* Until 445 PM CDT.
* At 340 PM CDT, severe thunderstorms were located along a line
extending from near De Kalb to Damascus to near Philadelphia,
moving south at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Herbert Springs around 345 PM CDT.
Prismatic and Porterville around 350 PM CDT.
Martin, Blackwater and House around 355 PM CDT.
Daleville and Duffee around 400 PM CDT.
Meridian Station and Tamola around 405 PM CDT.
Lauderdale, Stratton, Suqualena and Little Rock around 410 PM CDT.
Meridian, Decatur, Marion and Nellieburg around 420 PM CDT.
Toomsuba, Kewanee and Meehan around 425 PM CDT.
Other locations impacted by these severe thunderstorms include Chunky
and Hickory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms may occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3237 8841 3229 8875 3230 8924 3269 8922
3264 8883 3270 8847 3249 8840
TIME...MOT...LOC 2040Z 349DEG 26KT 3273 8860 3266 8883 3272 8915
HAIL...0.88IN
WIND...60MPH
$$
NF1 follow-up statement
867
WWUS54 KJAN 162116
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
416 PM CDT Sun Aug 16 2020
MSC069-075-099-101-162126-
/O.CAN.KJAN.SV.W.0385.000000T0000Z-200816T2145Z/
Newton MS-Kemper MS-Neshoba MS-Lauderdale MS-
416 PM CDT Sun Aug 16 2020
...THE SEVERE THUNDERSTORM WARNING FOR NEWTON...SOUTHERN KEMPER...
SOUTHEASTERN NESHOBA AND LAUDERDALE COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
LAT...LON 3237 8841 3229 8875 3230 8924 3269 8922
3264 8883 3270 8847 3249 8840
TIME...MOT...LOC 2113Z 349DEG 26KT 3249 8855 3242 8878 3248 8909
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:35 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 16, 12:35 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1235 PM CDT Sun Aug 16 2020
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
As a surface front drives through the area this afternoon and
evening, some scattered showers and thunderstorms will continue to
develop along it. The best chances of storms will be along and
north of I-20 corridor. Sites impacted by these storms will see
brief reductions in Visbys and strong wind gusts. Drier air and
winds from the north will prevail by late this evening across the
region.
&&
.DISCUSSION...
Temperatures continue to warm quickly across the region with most
sites already reaching the mid to upper 80s as of 10 AM. A
surface front currently draped across the Memphis Metro area will
continue to push south towards the ArkLaMiss today. Moisture
pooling will help lead to increased humidities south of the front.
Will continue the heat advisory through 23Z.
Isolated storms have already begun to develop along the frontal
boundary in north MS. Latest CAM guidance has come into better
agreement about further convective initiation along the front as
it continues its trek southward. As the day continues, the
atmosphere ahead of the front will continue to destabilize with
SBCAPE values reaching 3-4K J/Kg by this afternoon in the
prefrontal airmass. This combined with steep lapse rates and just
enough moisture will result in an prefrontal environment capable
of producing isolated severe thunderstorms. Expect storms to fire
just ahead of the front early in the afternoon in north central MS
before racing south towards the I-20 corridor. The main threat
with any developing storms will be damaging straight line wind
gusts. A marginal risk of severe weather has been added to the HWO
outlook to account for this threat.
Prior discussion below:
Today and tonight... Aside from some patchy fog, things are
generally quiet across the region this Sunday morning. Though
winds have already shifted to northerly across the area with an
intial surface trough, the much- advertised cold front has yet to
reach the area, and thus considerable low level moisture remains.
With little in the way of disruptive cloud cover or precip through
the morning hours to inhibit heating and the potential for
moisture to pool ahead of the front, this will result in heat
indices rising into the triple digits across much of the area
today. With actual temps expected to be highest roughly west of
I-55, heat indices in those areas may reach 105F-110F during late
morning to afternoon time frame. Thus, we have opted to post a
Heat Advisory for that area today and will continue to advertise
heat stress concerns in the HWO/graphics.
As the weak cold front does finally move into the northern portions
of the area this afternoon, it will help to kick off scattered
convection, with coverage expected to be greater today than it was
yesterday. Deep layer shear will be modest, but instability is
forecast to be moderate to strong across most of the area with mid
level lapse rates expected to be somewhat steep as well. This may
support a few strong to severe storms during the afternoon to early
evening. Convection will dwindle shortly after sunset as the front
continues southward across the area with considerably drier air
filtering in overnight. /DL/
Monday through Saturday...
Most of the extended forecast continues to be defined by deep
ridging aloft over the western half of the CONUS. The southeastern
US is in an upper trough with northwesterly flow aloft,
occasionally weakly diffluent. And towards the end of the
week/into the weekend, both the GFS and the ECMWF break a small
wave out of the northern stream, splitting the flow out of phase
in the eastern half of the country. The actual temperatures remain
warm through the forecast...remaining in the 90s through the
week...as plenty of heat builds over the SW. However, the bigger
change in the forecast is the filtering in of drier air.
Northerly/northeasterly flow even at the sfc will drop the
dewpoints into the 60s in the afternoon through the end of the
week. As a result, max heat indices each day remain in the 90s.
Though not cooler overall, the heat stress is much reduced. After
a mostly dry start to the work week, precip starts edging into the
southeast due to outflows from convection along the coast on
Tuesday afternoon...spreading over much of the region Wednesday.
Once the diurnal showers/thunderstorms cycle starts...much of
central MS and the ArkLaMiss region have chance pops pretty
widespread by Thursday evening and into the first half of the
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 91 69 91 68 / 40 28 6 0
Meridian 92 71 91 68 / 26 25 7 1
Vicksburg 92 69 91 68 / 44 28 2 0
Hattiesburg 94 72 92 69 / 11 21 15 2
Natchez 92 70 91 68 / 32 28 5 1
Greenville 91 67 91 67 / 57 13 1 0
Greenwood 91 67 92 67 / 58 20 1 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 6 PM CDT this evening for MSZ034-035-040>042-
047-048-053-054-059>062.
LA...Heat Advisory until 6 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 6 PM CDT this evening for ARZ074-075.
&&
JPM3Hazardous weather outlook, Aug 16, 10:22 AM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 1022 AM CDT Sun Aug 16 2020 ARZ074-LAZ007-008-015-016-023>026-MSZ053-054-059>062-171530- Ashley-Morehouse-West Carroll-Richland-Madison LA-Franklin LA- Catahoula-Tensas-Concordia-Claiborne-Copiah-Jefferson-Adams- Franklin MS-Lincoln- 1022 AM CDT Sun Aug 16 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Elevated TIMING...Today Today, dangerous heat likely with peak heat index values ranging from 105 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. ARZ075-LAZ009-MSZ034-035-040-041-047-048-171530- Chicot-East Carroll-Washington-Humphreys-Issaquena-Sharkey-Warren- Hinds- 1022 AM CDT Sun Aug 16 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through this evening DANGEROUS HEAT THREAT...Elevated TIMING...Today Today through this evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/2.png) Today, dangerous heat likely with peak heat index values ranging from 105 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ018-019-025-036-042>046-049-050-171530- Bolivar-Sunflower-Leflore-Holmes-Yazoo-Madison MS-Leake-Neshoba- Kemper-Rankin-Scott- 1022 AM CDT Sun Aug 16 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight DANGEROUS HEAT THREAT...Limited TIMING...Today Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/2.png) Today, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ026>033-037>039-171530- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Attala-Winston-Noxubee- 1022 AM CDT Sun Aug 16 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ051-052-055>057-063>065-072-073-171530- Newton-Lauderdale-Simpson-Smith-Jasper-Lawrence-Jefferson Davis- Covington-Marion-Lamar- 1022 AM CDT Sun Aug 16 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Limited TIMING...Today Today, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ058-066-074-171530- Clarke-Jones-Forrest- 1022 AM CDT Sun Aug 16 2020 This hazardous weather outlook is for portions of east central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 3 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Aug 16, 3:00 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT SUN AUG 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 5 W LOUISVILLE 33.11N 89.14W
08/16/2020 E0.70 INCH WINSTON MS BROADCAST MEDIA
PICTURE RELAYED VIA SOCIAL MEDIA OF DIME
SIZE HAIL.
&&
TWSpecial weather statement, Aug 16, 3:00 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
300 PM CDT Sun Aug 16 2020
MSZ043-048-162030-
Hinds MS-Madison MS-
300 PM CDT Sun Aug 16 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HINDS AND
SOUTHWESTERN MADISON COUNTIES UNTIL 330 PM CDT...
At 259 PM CDT, Meteorologists were tracking a strong thunderstorm
over Pocahontas, or 7 miles north of Clinton, moving south at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Jackson, Clinton, Ridgeland, Raymond and Pocahontas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3249 9043 3254 9021 3238 9010 3237 9010
3236 9011 3234 9011 3232 9015 3230 9016
3229 9015 3229 9018 3226 9018 3225 9021
3223 9042
TIME...MOT...LOC 1959Z 343DEG 6KT 3244 9029
NFSpecial weather statement, Aug 16, 3:07 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Jackson MS 307 PM CDT Sun Aug 16 2020 MSZ027-028-162045- Carroll MS-Montgomery MS- 307 PM CDT Sun Aug 16 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARROLL AND WESTERN MONTGOMERY COUNTIES UNTIL 345 PM CDT... At 307 PM CDT, Meteorologists were tracking a strong thunderstorm near Duck Hill, or near Winona, moving south at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Winona around 330 PM CDT. Kilmichael around 345 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3361 8985 3362 8962 3336 8951 3334 8984 TIME...MOT...LOC 2007Z 349DEG 14KT 3357 8973 NF
Local storm report, Aug 16, 3:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT SUN AUG 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG STURGIS 33.34N 89.05W
08/16/2020 OKTIBBEHA MS PUBLIC
SOCIAL MEDIA REPORT OF A TREE DOWN IN THE
STURGIS AREA.
&&
TWSpecial weather statement, Aug 16, 3:18 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
318 PM CDT Sun Aug 16 2020
MSZ028-032-037-162045-
Attala MS-Montgomery MS-Choctaw MS-
318 PM CDT Sun Aug 16 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CHOCTAW...NORTHEASTERN
ATTALA AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 345 PM CDT...
At 318 PM CDT, Meteorologists were tracking a strong thunderstorm 9
miles east of Kilmichael, or 19 miles east of Winona, moving south at
15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Weir, French Camp and Mccool.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3316 8924 3318 8958 3348 8952 3348 8951
3346 8951 3346 8938 3347 8936 3347 8934
3349 8933 3349 8929
TIME...MOT...LOC 2018Z 358DEG 15KT 3342 8940
NFLocal storm report, Aug 16, 3:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT SUN AUG 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG MASHULAVILLE 33.09N 88.74W
08/16/2020 NOXUBEE MS LAW ENFORCEMENT
TREE DOWN ALONG HWY 14 NEAR MASHULAVILLE.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:18 AM CDT | Heat Advisory | JAN | Adams, Claiborne, Copiah, Franklin, Hinds, Humphreys and 7 more | 15 hr |
| Aug 16, 12:30 PM CDT | Special Weather Statement | JAN | Webster | 45 min |
| Aug 16, 1:07 PM CDT | Special Weather Statement | JAN | Oktibbeha | 38 min |
| Aug 16, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 57 min |
| Aug 16, 1:37 PM CDT | Special Weather Statement | JAN | Grenada | 38 min |
| Aug 16, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Noxubee, Winston | 56 min |
| Aug 16, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 64 min |
| Aug 16, 3:00 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 16, 3:07 PM CDT | Special Weather Statement | JAN | Montgomery | 38 min |
| Aug 16, 3:18 PM CDT | Special Weather Statement | JAN | Choctaw | 27 min |
| Aug 16, 3:45 PM CDT | Special Weather Statement | JAN | Attala, Winston | 30 min |
| Aug 16, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 52 min |
| Aug 16, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 45 min |
| Aug 16, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison | 39 min |
| Aug 16, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 39 min |
| Aug 16, 5:29 PM CDT | Special Weather Statement | JAN | Clarke, Jasper | 31 min |
| Aug 16, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
| Aug 16, 6:06 PM CDT | Special Weather Statement | JAN | Madison | 24 min |
| Aug 16, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 25 min |
| Aug 16, 6:34 PM CDT | Special Weather Statement | JAN | Rankin | 26 min |
| Aug 16, 6:43 PM CDT | Special Weather Statement | JAN | Jasper, Smith | 32 min |
| Aug 16, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 38 min |
| Aug 16, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.